Please use this identifier to cite or link to this item: https://hdl.handle.net/1/1398
Title: Life-threatening constipation associated with clozapine
Authors: Rege, Sanil ;Lafferty, T.
Issue Date: Jun-2008
Source: Volume 16, Issue 3, pp. 216 - 219
Journal title: Australasian Psychiatry
Abstract: OBJECTIVE: The aim of this paper was to describe the association of clozapine with life-threatening constipation. METHOD: Case report. RESULTS: A 53-year-old man presented to the emergency department with severe abdominal pain and bilious vomiting after being on clozapine for over a year for schizoaffective disorder. Surgery revealed severe faecal impaction in the large and small bowel. Clozapine was ceased. There were significant difficulties in the subsequent psychiatric management. Clozapine was gradually reintroduced with concurrent laxative administration, which resulted in another episode of severe constipation with faecal impaction. CONCLUSIONS: Clozapine can be associated with potentially life-threatening constipation. Psychiatrists, especially consultation liaison psychiatrists, physicians, surgeons and radiologists, should be aware of the seriousness of clozapine-induced constipation and its potentially fatal complications.
URI: https://elibrary.cclhd.health.nsw.gov.au/cclhdjspui/handle/1/1398
DOI: 10.1080/10398560701882203
Pubmed: https://www.ncbi.nlm.nih.gov/pubmed/18568631
Publicaton type: Journal Article
Keywords: Psychiatry
Mental Health
Drug Therapy
Study or Trial: Case Series and Case Reports
Appears in Collections:Mental Health

Show full item record

Page view(s)

2
checked on Feb 3, 2023

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.